MAUDE Adverse Event Report: PERFUSION SYSTEMS AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

PERFUSION SYSTEMS AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil had early detachment and damage.The patient was being treated for an unruptured saccular aneurysm in the left middle cerebral artery (mca).The aneurysm maximum diameter is 3mm and neck diameter is 3mm.Vessel tortuosity was severe.  the devices were prepared according to the indication for use (ifu). after inserting this product, it was tried to pull once at the remaining 1cm, but there was no resistance and the coil did not move due to unraveling or early detachment.Confirmed by conbeam ct, and it was determined to be early detachment.As the coil deviated outside the aneurysm, an atlas stent was used in an emergency to restrain the coil.The coil was relocated once.When it was tried to relocate and pull, it had early detachment at that time.There was no resistance during delivery and they did not try to detach the coil.During the procedure, the flush was performed without interruption.No symptoms were reported.Ancillary devices: atlas stent, catheter.
 
Additional Manufacturer Narrative
H6: fdr updated to c0706.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
See a1, h1, and g4 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a resealable biohazard bag and within a resealable bag.Visual inspection/damage location details: the axium prime implant coil was returned already detached.The axium prime pushwire assembly was returned without introducer sheath.The pushwire was found to kinked at ~181.4cm from proximal end.The coin was found to be still against the lumen stop.The implant coil was found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin was found to be broken.The coin was unable to be measured due to its damaged condition.The lumen stop was found to be visually acceptable; however, the distal tip of coin was found to be broken within lumen stop.The retainer ring was found to be visually acceptable; however, was unable to be accurately measured.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.However, the cause could not be determined.Since the included detach element was not returned for analysis, any contributing factors could not be determined.Possible causes for premature detachment are tortuous anatomy, pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Based on the analysis performed, the customers report of ¿coil kink/damage¿ was confirmed as the axium prime was found to be kinked.However, the root cause could not be determined.Possible causes for ¿kink/damage¿ are patient vessel tortuosity or advancing device against resistance.The customer reported patient vessel tortuosity as severe.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12338506
Report Number9612164-2021-03188
Device Sequence Number11897796
Product Code KRD
UDI-Device Identifier00847536021204
UDI-Public00847536021204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number221070134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/14/2021
10/29/2021
12/10/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/05/2021
11/15/2021
12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale